CaltechAUTHORS
  A Caltech Library Service

Response to comments on "Alfvén 'resonance' reconsidered: Exact equations for wave propagation across a cold inhomogeneous plasma"

Bellan, P. M. (1995) Response to comments on "Alfvén 'resonance' reconsidered: Exact equations for wave propagation across a cold inhomogeneous plasma". Physics of Plasmas, 2 (9). pp. 3552-3556. ISSN 1070-664X. http://resolver.caltech.edu/CaltechAUTHORS:BELpop95

[img]
Preview
PDF
See Usage Policy.

680Kb

Use this Persistent URL to link to this item: http://resolver.caltech.edu/CaltechAUTHORS:BELpop95

Abstract

We agree with both Goedbloed and Lifschitz (whom we will refer to as GL) and Ruderman, Goossens and Zhelyazkov (RGZ) that the apparent violation of quasi-neutrality in Ref. 1 is not a true problem and rescind this particular argument against MHD. However, the rest of the discussion in our paper is independent of this argument regarding quasi-neutrality, and as discussed below, the conclusions in Ref. 1 about the validity of MHD, about compressibility versus incompressibility, and about Alfven resonance remain valid.


Item Type:Article
Additional Information:Copyright © 1995 American Institute of Physics. Received 23 January 1995; accepted 30 May 1995. This work was supported by United States Department of Energy Grant No. DE-FG-04-86ER53232.
Subject Keywords:MAGNETIC-FIELDS
Record Number:CaltechAUTHORS:BELpop95
Persistent URL:http://resolver.caltech.edu/CaltechAUTHORS:BELpop95
Alternative URL:http://dx.doi.org/10.1063/1.871140
Usage Policy:No commercial reproduction, distribution, display or performance rights in this work are provided.
ID Code:1681
Collection:CaltechAUTHORS
Deposited By: Tony Diaz
Deposited On:10 Feb 2006
Last Modified:26 Dec 2012 08:45

Repository Staff Only: item control page